What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 12, 2:21 PM EST, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 12, 2:21 PM EST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
321 PM EDT Mon Jul 12 2021
.SYNOPSIS...
Issued at 320 PM EDT Mon Jul 12 2021
Showers and thunderstorms are expected through this evening. A
severe thunderstorm capable of damaging wind gusts is possible. This
severe threat will diminish tonight, through showers may linger.
More wet weather on Tuesday.
&&
.SHORT TERM...(This Evening through Tuesday)
Issued at 320 PM EDT Mon Jul 12 2021
The warm front is advancing nicely through the area at this hour.
Showers, and a couple thunderstorms, are moving through in its wake.
The upper-level support for the most robust storms is toward
Illinois, lifting north. Our area is expected to become more
unstable within the next few hours which should promote a second
round of showers and storms. This second round could feature
stronger storms capable of damaging wind gusts. Overall, the
environment to our south which is moving northward, appears
conducive for the aformentioned damaging wind gusts. But,
instability (if these clouds stick around from neighboring
convection) and upper-level support (which is best to the west)
remain the weak points of this setup.
Showers and thunderstorms will gradually diminish overnight and the
severe weather threat is expected to end by 10PM to midnight.
As the upper-level low lifts north tomorrow, additional showers and
storms are expected, most numerous toward NW Indiana.
&&
.LONG TERM...(Tuesday Night through Monday)
Issued at 320 PM EDT Mon Jul 12 2021
Any lingering showers and storms from Tuesday afternoon will
diminish overnight as the trough aloft finally exit. I am still
eyeing Wednesday to possibly be our dry day of the week. This is as
we find ourselves between the departing trough to our east and the
next storm system to our west. Southeast flow in the low-levels is
nearly parallel to the Gulf Coast, so moisture transport is poor
locally.
Wednesday night, an MCS likely moves from west to east over the
North-Central Plains, perhaps brining some leftovers to northern
parts of our ear early Thursday morning. A trough in its wake could
spark showers and storms for us later in the day, but the trend has
been for this trough to 1) be weaker and 2) farther north. As such,
the forecast might trend drier in the coming days.
As a result of the changes in the Thursday trough, we now turn to
Friday for the next trough to move through. As mentioned yesterday,
there is some concern for a stationary front to be left behind
through the weekend, but it seems to be that incoming subsidence
aloft to our north could work to suppresses this front to our south
for the weekend.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 113 PM EDT Mon Jul 12 2021
Warm front pushing northward through the region will be the
primary focus for initial convection. Post frontal airmass is
quite humid and CAPE values continue to increase. With clearing
occurring...expect to see deeper convection developing and
expanding in coverage through the afternoon. Best shear over the
southern third of the CWA into central Indiana and storm level
flow will favor a disruptive and chaotic boundary layer through
Tuesday morning with numerous outflow boundaries triggering
additional convection.
Overnight with the warm and humid air mass...could see some
additional patchy fog formation...however limited to lowland areas
and not a widespread impact to air operations.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...Brown
SHORT TERM...Brown
LONG TERM...Brown
AVIATION...Lewis
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 12, 2:38 PM EST, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
338 PM EDT Mon Jul 12 2021
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-131945-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
338 PM EDT Mon Jul 12 2021 /238 PM CDT Mon Jul 12 2021/
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...This afternoon and tonight.
There is a marginal risk for severe thunderstorms until about sunset.
The primary threat is damaging wind and locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LMZ043-046-131945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
338 PM EDT Mon Jul 12 2021
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 12, 3:56 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
456 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM FLOOD 1 E SOUTH BEND 41.68N 86.24W
07/12/2021 ST. JOSEPH IN PUBLIC
WATER OVER THE ROADS.
&&
MJSpecial weather statement, Jul 12, 4:30 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Northern Indiana
530 PM EDT Mon Jul 12 2021
INZ006-007-122200-
Lagrange-Steuben-
530 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT STEUBEN AND EASTERN LAGRANGE
COUNTIES...
At 529 PM EDT, a strong thunderstorm was located near Angola, moving
north at 15 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Angola, Fremont, Ashley, Hudson, Orland, Stroh, Flint, Indianola,
Lake Gauge, Nevada Mills, Pleasant Lake, Crooked Lake, Golden Lake,
Elmira, Big Long Lake, Salem Center, Helmer, Lake James, Long Lake
and Big Turkey Lake.
This includes the following highways...
Interstate 69 in Indiana between mile markers 341 and 357.
Interstate 80 in Indiana between mile markers 133 and 148.
Conditions in the atmosphere are such that weak, brief funnels may
form this afternoon. They usually develop beneath showers or weak
thunderstorms when the air aloft is especially cold.
These funnels are usually harmless, but on rare occasions can briefly
touch down and cause wind gusts over 50 mph. If a funnel approaches
your location, move indoors.
Please contact the National Weather Service if you see a funnel.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4153 8495 4153 8529 4176 8520 4176 8490
TIME...MOT...LOC 2129Z 185DEG 15KT 4160 8507
HAIL...0.25
WIND...50MPH
LEWIS
Special weather statement, Jul 12, 4:36 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Northern Indiana
536 PM EDT Mon Jul 12 2021
MIZ081-OHZ001-122200-
Hillsdale-Williams-
536 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HILLSDALE AND
NORTHEASTERN WILLIAMS COUNTIES...
At 535 PM EDT, a strong thunderstorm was located over Pioneer, or
near Montpelier, moving north at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Hillsdale, Montpelier, Hudson, West Unity, Pioneer, Holiday City,
West Jefferson, Pittsford, Ransom, Waldron, Prattville, Alvordton,
Bridgewater Center, Frontier, Lake Seneca, Shadyside, Betzer, Osseo
and Kunkle.
This includes Interstate 80 in Ohio between mile markers 6 and 19.
Conditions in the atmosphere are such that weak, brief funnels may
form this afternoon. They usually develop beneath showers or weak
thunderstorms when the air aloft is especially cold.
These funnels are usually harmless, but on rare occasions can briefly
touch down and cause wind gusts over 50 mph. If a funnel approaches
your location, move indoors.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4194 8436 4181 8436 4155 8446 4159 8470
4194 8464
TIME...MOT...LOC 2135Z 190DEG 26KT 4166 8456
HAIL...0.25
WIND...50MPH
LEWISLocal storm report, Jul 12, 4:37 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
537 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM FLOOD LOGANSPORT 40.76N 86.36W
07/12/2021 CASS IN EMERGENCY MNGR
REPORT OF 4-8 INCHES OF WATER ON ROADWAYS.
1.5-2.0 INCHES OF RAIN HAS FALLEN OVER THE
PAST 2-2.5 HOURS.
&&
MJSpecial weather statement, Jul 12, 5:01 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Northern Indiana
601 PM EDT Mon Jul 12 2021
INZ004-MIZ077-078-122230-
St. Joseph-Berrien-Cass-
601 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. JOSEPH...
SOUTHWESTERN CASS AND SOUTHEASTERN BERRIEN COUNTIES...
At 601 PM EDT, a strong thunderstorm was located over Gulivoire Park,
moving northeast at 15 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
South Bend, Mishawaka, Niles, Georgetown, Granger, Gulivoire Park,
Edwardsburg, Roseland, Bertrand and Indian Village.
This includes Interstate 80 in Indiana between mile markers 73 and
87.
&&
LAT...LON 4178 8601 4176 8603 4176 8606 4172 8606
4153 8622 4158 8638 4184 8630
TIME...MOT...LOC 2201Z 207DEG 13KT 4159 8625
HAIL...0.25
WIND...50MPH
PBMLocal storm report, Jul 12, 5:14 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
614 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN MALINTA 41.32N 84.04W
07/12/2021 M3.00 INCH HENRY OH EMERGENCY MNGR
3.0 INCHES SINCE THIS MORNING. FIELD
FLOODING.
&&
KB